MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, patient planned for membractomy and during the procedure opacity is observed on the lens which was implanted 5 months before.The patient was a pediatric patient of age around 1 year and the lens was exchanged for similar lens model in the same procedure.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3.,h.6 and h.11.The intra ocular lens (iol) was returned in a stoppered vial submerged in ophthalmic viscosurgical device (ovd).The lens was removed from the vial.One haptic had been pulled from the optic, returned.The haptic has a bulbous tip, which indicates a weld was conducted during manufacturing.The lens was cracked in the haptic insertion area of the removed haptic.The optic was scratched on the posterior surface.No opacities observed.The lens was cleaned with klrp (klotho-related protein).Two areas of scruff marks were observed near the optic edges.This damage has the appearance of damage caused by an instrument used to grasp the lens.This damage may have been interpreted as opacities.A video was provided which showed the removed lens being held beside another company model lens and being rinsed with liquid.The explanted lens had a hazy appearance.The returned lens did not have this hazy appearance.It was reported the patient was undergoing a membranectomy.The reported opacity may have been related to this issue.The root cause for the reported opacity could not be determined.No opacities were observed on the returned lens.The returned lens had damage that may have been interpreted as the reported opacities.The reported opacity was stated to be observed during a membranectomy.It is unknown if the observed opacity may have been related to this issue.The video showed a hazy appearance on the explanted lens.The lens was clear when returned.Power and resolution were verified, and the lens met specification.The lens was reported to have been implanted in a pediatric patient of age around 1 year.Per the instructions for use (ifu) the company model posterior chamber intraocular lens is indicated for the replacement of the human lens to achieve visual correction of aphakia in adult patients.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19124851
Report Number1119421-2024-00735
Device Sequence Number20738395
Product Code HQL
UDI-Device Identifier00380652552660
UDI-Public00380652552660
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.270
Device Lot Number15484967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO
Patient SexMale